Alert archive / Kansas / Wind Advisories in 2014
Wind Advisory 23, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Apr 22, 2014, 3:41 PM CDT for 14 counties in Kansas. It took effect at Apr 23, 2014, 9:00 AM CDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2014, 3:41 PM CDT (20:41 UTC)
- In effect from
- Apr 23, 2014, 9:00 AM CDT
- Expired
- Apr 23, 2014, 11:00 PM CDT
- In force
- 14 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 74 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2956 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
828 WWUS73 KICT 222041 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 341 PM CDT TUE APR 22 2014 ...STRONG SOUTH WINDS WEDNESDAY... KSZ032-033-047>052-067-068-082-083-231045- /O.NEW.KICT.WI.Y.0023.140423T1400Z-140424T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...KINGMAN...WICHITA 341 PM CDT TUE APR 22 2014 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 8 PM CDT WEDNESDAY. * TIMING...STRONG SOUTHERLY WINDS WILL AFFECT THE AREA FROM MID MORNING WEDNESDAY INTO THE EVENING HOURS...STRONGEST GENERALLY ALONG AND WEST OF THE FLINT HILLS. * WINDS...WILL BE SUSTAINED AT 30 TO 35 MPH...WITH GUSTS TO 45 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES ON EAST-WEST ORIENTED ROADS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
6 follow-up statements
149 WWUS73 KICT 230902 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 402 AM CDT WED APR 23 2014 KSZ032-033-047>052-067-068-082-083-232315- /O.CON.KICT.WI.Y.0023.140423T1400Z-140424T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...KINGMAN...WICHITA 402 AM CDT WED APR 23 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CDT THIS EVENING. * TIMING...STRONG SOUTHERLY WINDS WILL AFFECT THE AREA FROM MID MORNING INTO THE EVENING HOURS. * WINDS...WILL BE SUSTAINED AT 30 TO 35 MPH...WITH GUSTS TO 45 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES ON EAST-WEST ORIENTED ROADS SUCH AS INTERSTATE 70...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LAWSON
980 WWUS73 KICT 231636 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1136 AM CDT WED APR 23 2014 KSZ091-092-240100- /O.EXA.KICT.WI.Y.0023.000000T0000Z-140424T0100Z/ HARPER-SUMNER- INCLUDING THE CITIES OF...ANTHONY...HARPER...WELLINGTON 1136 AM CDT WED APR 23 2014 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TIMING...STRONG SOUTHERLY WINDS WILL AFFECT THE AREA FROM MID MORNING INTO THE EVENING HOURS. * WINDS...WILL BE SUSTAINED AT 25 TO 35 MPH...WITH GUSTS TO 45 MPH POSSIBLE. * IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES ON EAST-WEST ORIENTED ROADS SUCH AS HIGHWAY 160...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ032-033-047>052-067-068-082-083-240100- /O.CON.KICT.WI.Y.0023.000000T0000Z-140424T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...KINGMAN...WICHITA 1136 AM CDT WED APR 23 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TIMING...STRONG SOUTHERLY WINDS WILL AFFECT THE AREA FROM MID MORNING INTO THE EVENING HOURS. * WINDS...WILL BE SUSTAINED AT 25 TO 35 MPH...WITH GUSTS TO 45 MPH POSSIBLE. * IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES ON EAST-WEST ORIENTED ROADS SUCH AS INTERSTATE 70 AND HIGHWAY 54...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
693 WWUS73 KICT 232041 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 341 PM CDT WED APR 23 2014 KSZ032-033-047>052-067-068-082-083-091-092-240100- /O.CON.KICT.WI.Y.0023.000000T0000Z-140424T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 341 PM CDT WED APR 23 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TIMING...STRONG SOUTHERLY WINDS WILL AFFECT THE AREA UNTIL THE EARLY EVENING HOURS. * WINDS...WILL BE SUSTAINED AT 25 TO 35 MPH...WITH GUSTS TO 45 MPH POSSIBLE. * IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES ON EAST WEST ORIENTED ROADS SUCH AS INTERSTATE 70 AND HIGHWAY 54... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KETCHAM
389 WWUS73 KICT 240102 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 802 PM CDT WED APR 23 2014 KSZ048>052-067-068-082-083-091-092-240215- /O.CAN.KICT.WI.Y.0023.000000T0000Z-140424T0100Z/ ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-RENO-HARVEY-KINGMAN- SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...ELLSWORTH...SALINA...LYONS... MCPHERSON...MARION...HUTCHINSON...NEWTON...KINGMAN...WICHITA... ANTHONY...HARPER...WELLINGTON 802 PM CDT WED APR 23 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. BREEZY SOUTHERLY WINDS WILL CONTINUE THIS EVENING...HOWEVER SPEEDS WILL REMAIN BELOW ADVISORY CRITERIA AND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ KSZ032-033-047-240400- /O.EXT.KICT.WI.Y.0023.000000T0000Z-140424T0400Z/ RUSSELL-LINCOLN-BARTON- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND 802 PM CDT WED APR 23 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 PM CDT THIS EVENING. * TIMING...STRONG SOUTHERLY WINDS WILL AFFECT THE AREA THE EVENING HOURS. * WINDS...WILL BE SUSTAINED AT 30 TO 35 MPH...WITH GUSTS TO AROUND 45 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES ON EAST WEST ORIENTED ROADS SUCH AS INTERSTATE 70...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
360 WWUS73 KICT 240332 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1032 PM CDT WED APR 23 2014 KSZ032-033-047-240445- /O.EXP.KICT.WI.Y.0023.000000T0000Z-140424T0400Z/ RUSSELL-LINCOLN-BARTON- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND 1032 PM CDT WED APR 23 2014 ...WIND ADVISORY WILL EXPIRE AT 11 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 11 PM CDT THIS EVENING. $$ KSZ092-093-240445- /O.NEW.KICT.HW.W.0005.140424T0332Z-140424T0400Z/ SUMNER-COWLEY- INCLUDING THE CITIES OF...WELLINGTON...WINFIELD...ARKANSAS CITY 1032 PM CDT WED APR 23 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 PM CDT THIS EVENING. * TIMING...STRONG WINDS OF 60 TO 70 MPH WILL IMPACT PORTIONS OF SOUTH CENTRAL KANSAS THROUGH 1130 PM CDT. * WINDS...WINDS OF 60 TO 70 MPH HAVE BEEN REPORTED NEAR WELLINGTON * IMPACTS...WINDS GREATER THAN 60 MPH CAN CAUSE PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH ARE EXPECTED. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. && $$
251 WWUS73 KICT 240359 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1059 PM CDT WED APR 23 2014 KSZ032-033-047-240500- /O.EXP.KICT.WI.Y.0023.000000T0000Z-140424T0400Z/ RUSSELL-LINCOLN-BARTON- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND 1059 PM CDT WED APR 23 2014 ...WIND ADVISORY WILL EXPIRE AT 11 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 11 PM CDT THIS EVENING. $$ KSZ092-093-240500- /O.EXT.KICT.HW.W.0005.000000T0000Z-140424T0500Z/ SUMNER-COWLEY- INCLUDING THE CITIES OF...WELLINGTON...WINFIELD...ARKANSAS CITY 1059 PM CDT WED APR 23 2014 ...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. * TIMING...STRONG WINDS OF 60 TO 70 MPH WILL IMPACT PORTIONS OF SOUTH CENTRAL KANSAS THROUGH 1130 PM CDT. * WINDS...WINDS OF 60 TO 70 MPH HAVE BEEN REPORTED NEAR WELLINGTON * IMPACTS...WINDS GREATER THAN 60 MPH CAN CAUSE PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH ARE EXPECTED. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 22, 3:30 PM CDT, 11 minutes earlier.
Area forecast discussion, Apr 22, 3:30 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 330 PM CDT TUE APR 22 2014 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 325 PM CDT TUE APR 22 2014 INCREASINGLY BREEZY CONDITIONS WILL PREVAIL OVERNIGHT...AS LOW PRESSURE STRENGTHENS ACROSS THE WESTERN HIGH PLAINS. COULD SEE ISOLATED TO WIDELY SCATTERED HIGH- BASED SHOWERS AND THUNDERSTORMS AFTER MIDNIGHT THROUGH WED MORNING OVER CENTRAL KS...AS 700-600MB WARM/MOIST ADVECTION INCREASES AHEAD OF APPROACHING ELEVATED MIXED LAYER. ELEVATED INSTABILITY WILL REMAIN LESS THAN 500 J/KG...SO NOTHING MORE THAN SMALL HAIL EXPECTED WITH THE STRONGEST ACTIVITY. OTHERWISE...STRONG SOUTHERLY WINDS AND WARM TEMPERATURES ANTICIPATED WEDNESDAY AHEAD OF APPROACHING UPPER WAVE AND ASSOCIATED LEE CYCLOGENESIS. GIVEN PROGGED BOUNDARY LAYER AND MOMENTUM TRANSFER VALUES...WILL HOIST WIND ADVISORY FOR MOST AREAS NORTHWEST OF KS TURNPIKE...ALONG WITH A FIRE WEATHER WATCH FOR CENTRAL KS (REFER TO "FIRE WEATHER" SECTION BELOW FOR FURTHER DETAILS). NIGHT SHIFT MAY NEED TO EXPAND BOTH OF THESE HEADLINES A BIT FURTHER SOUTHEAST. ATTENTION THEN TURNS TO THUNDERSTORM CHANCES WEDNESDAY EVENING/NIGHT. WITH COLD FRONT/DRYLINE REMAINING WEST OF THE FORECAST AREA...WIDESPREAD ACTIVITY WILL PROBABLY HOLD OFF UNTIL AFTER 7PM OVER GENERALLY THE EASTERN HALF OF KS. FAVORABLE SHEAR/INSTABILITY COMBO WILL FAVOR HIGH-BASED SUPERCELL /MULTI-CELL STORMS EARLY ON OVER WESTERN PORTIONS OF KS/OK...CAPABLE OF VERY LARGE HAIL AND DOWNBURST WINDS. DESPITE FAVORABLE LOW-LEVEL SHEAR...TORNADO THREAT SHOULD BE LIMITED DUE TO HIGH-BASED NATURE OF STORMS. ACTIVITY WILL LIKELY EVENTUALLY CONSOLIDATE INTO ONE OR MORE LARGE THUNDERSTORM COMPLEXES WELL AFTER DARK ACROSS THE FORECAST AREA AS COLD FRONT OVERTAKES DRYLINE...WITH A THREAT FOR CONTINUED MARGINAL TO LARGE HAIL/DAMAGING WINDS...ALTHOUGH OVERALL SEVERE THREAT SHOULD TEND TO WANE AS NIGHT PROGRESSES. FOR THURSDAY...SHOWERS AND THUNDERSTORMS MAY LINGER LONGER THAN PREVIOUSLY EXPECTED OVER EASTERN KS...AS MODELS ARE SLOWING THIS SYSTEM DOWN A BIT. TRANQUIL AND WARM WEATHER ANTICIPATED FOR THURSDAY AFTERNOON AND FRIDAY...ALTHOUGH WEST/NORTHWEST WINDS WILL BE FAIRLY BREEZY THURSDAY. ADK && .LONG TERM...(SATURDAY THROUGH TUESDAY) ISSUED AT 325 PM CDT TUE APR 22 2014 ATTENTION THEN TURNS TO POTENTIAL WEEKEND SEVERE WEATHER ACROSS THE CENTRAL/SOUTHERN PLAINS...AS A NEGATIVELY TILTED TROUGH APPROACHES FROM THE WEST. WHILE THE OVERALL MODEL CONSENSUS AND ASSOCIATED ENSEMBLES STRONGLY SUPPORT THIS UPPER PATTERN...DIFFERENCES SURROUNDING TIMING AND PLACEMENT OF ALL THE REQUIRED FEATURES REMAIN...WHICH IS TO BE EXPECTED SINCE THE SYSTEM IN QUESTION IS CURRENTLY OVER THE ALEUTIAN ISLANDS OF ALASKA. GEM AND ECMWF CONSENSUS IS SLOWER THAN THE GFS SOLUTION...WITH THE GFS CURRENTLY FAVORING A MORE HIGH-END OUTBREAK SATURDAY AFTERNOON/EVENING. HOWEVER...GIVEN THE UNCERTAINTY...WILL ATTEMPT TO NOT GET BOGGED DOWN IN SPECIFICS THIS FAR OUT...BUT WILL STATE THAT POTENTIAL EXISTS FOR A HIGH-END OUTBREAK SATURDAY-SUNDAY SOMEWHERE ACROSS THE CENTRAL/SOUTHERN PLAINS. ADK && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1230 PM CDT TUE APR 22 2014 VFR CONDITIONS ARE EXPECTED FOR THE NEXT 24 HOURS...WITH INCREASING MID LEVEL CLOUDS EXPECTED ACROSS CENTRAL AND SOUTH CENTRAL KS LATER THIS EVENING INTO THE OVERNIGHT HOURS. AS THIS MID LEVEL CLOUD DECK INCREASES...THERE A VERY SMALL CHANCE OF A FEW ELEVATED STORMS DEVELOPING TO THE NORTH OR NORTHEAST OF KRSL AND KSLN AFTER 06Z/WED. THINK THE CHANCE IS TOO SMALL TO GO WITH A VCTS FOR NOW. THE BIGGER CONCERN EARLY ON WED WILL BE THE INCREASING PRESSURE GRADIENT FOR AREAS WEST OF I-135 FOR WED MORNING. THINK SOUTHERLY WINDS ASSOCIATED WITH THIS GRADIENT COULD BEGIN GUSTING AS HIGH AS 35 KTS BY AS EARLY AS 14Z/WED IN CENTRAL KS FOR KRSL AND KSLN. KETCHAM && .FIRE WEATHER... ISSUED AT 325 PM CDT TUE APR 22 2014 DUE TO WARM TEMPERATURES AND STRONG SOUTH WINDS...THE GRASSLAND FIRE DANGER WILL BE VERY HIGH TO EXTREME ACROSS THE AREA WEDNESDAY LATE MORNING THROUGH AFTERNOON FOR GRASSES THAT ARE AT LEAST 90-95 PERCENT CURED. CONSEQUENTLY...WILL HOIST A FIRE WEATHER WATCH FOR RENO-MCPHERSON- SALINE COUNTIES ON NORTHWEST. NIGHT SHIFT MAY NEED TO BE EXPANDED ANOTHER ROW OF COUNTIES FURTHER SOUTH/EAST. WIDESPREAD SHOWERS/THUNDERSTORMS EXPECTED WEDNESDAY NIGHT-EARLY THURSDAY...WITH FULL SUN...WARM TEMPERATURES AND STRONG NORTHWEST WINDS EXPECTED BY THU AFTERNOON...WHICH MAY SEND THE GRASSLAND FIRE DANGER INTO THE "VERY HIGH" CATEGORY...ESPECIALLY FOR AREAS THAT CAN DRY OUT FROM OVERNIGHT RAIN. ADK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 54 82 53 75 / 0 10 70 20 HUTCHINSON 54 82 53 74 / 10 10 70 10 NEWTON 53 80 52 73 / 10 10 80 20 ELDORADO 53 81 53 74 / 0 10 80 30 WINFIELD-KWLD 53 83 55 76 / 0 10 60 30 RUSSELL 55 83 49 72 / 30 40 90 10 GREAT BEND 55 83 49 72 / 20 30 90 10 SALINA 53 82 51 75 / 30 30 80 10 MCPHERSON 54 82 52 74 / 20 20 80 10 COFFEYVILLE 48 81 60 75 / 0 0 50 60 CHANUTE 48 80 60 74 / 0 0 60 60 IOLA 48 79 60 73 / 0 0 60 60 PARSONS-KPPF 48 80 60 75 / 0 0 50 60 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 9 AM TO 8 PM CDT WEDNESDAY FOR KSZ032-033- 047>052-067-068-082-083. FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR KSZ032-033-047>051-067. &&
Hazardous weather outlook, Apr 22, 4:39 AM CDT, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 439 AM CDT TUE APR 22 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-230945- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 439 AM CDT TUE APR 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT VERY HIGH GRASSLAND FIRE DANGER WILL BE IN PLACE THIS AFTERNOON FOR AREAS GENERALLY WEST OF INTERSTATE 135. A FEW STORMS WILL BE POSSIBLE LATE TONIGHT FOR CENTRAL KANSAS. WHILE SEVERE STORMS ARE NOT EXPECTED TONIGHT...A FEW OF THE STRONGER STORMS WILL BE CAPABLE OF DIME SIZE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG SOUTH WINDS WILL ELEVATED THE GRASSLAND FIRE DANGER ON WEDNESDAY AFTERNOON INTO THE VERY HIGH TO EXTREME CATEGORY. THE MOST LIKELY AREAS TO REACH EXTREME FIRE DANGER WILL BE WEST OF INTERSTATE 135. VERY HIGH GRASSLAND FIRE DANGER WILL ALSO BE IN PLACE ON THURSDAY AFTERNOON ACROSS MAINLY CENTRAL KANSAS. STORMS ARE EXPECTED TO DEVELOP LATE WEDNESDAY AFTERNOON OVER WEST- CENTRAL KANSAS AND QUICKLY SPREAD EAST AND SOUTHEAST THROUGH THE OVERNIGHT HOURS AFFECTING MOST OF THE AREA. GOLF BALL SIZE HAIL AND WINDS TO 70 MPH WILL BE POSSIBLE WITH THE STRONGER STORMS LATE WEDNESDAY AFTERNOON AND ESPECIALLY WEDNESDAY NIGHT. CONFIDENCE IS INCREASING THAT ONE OR MORE EPISODES OF SEVERE STORMS WILL BE LIKELY ACROSS THE CENTRAL AND SOUTHERN PLAINS ON SATURDAY AND SUNDAY. WHILE MANY OF THE DETAILS ARE STILL UNCERTAIN AT THIS TIME...THERE IS A CHANCE THAT CENTRAL AND EASTERN KANSAS COULD BE AFFECTED. IT IS ADVISED TO CHECK LATER FORECASTS AND OUTLOOKS REGARDING THE WEEKEND SEVERE WEATHER POTENTIAL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP LAWSON
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 3:50 PM CDT | Fire Weather Watch | ICT | Barton, Ellsworth, Lincoln, McPherson, Reno, Rice and 2 more | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.